| Model Number |
DIU225 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.It was indicated that the date the patient decided to have a lens exchange was (b)(6) 2021.However, best estimate of date of event is between (b)(6) 2021.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye in a secondary surgical procedure due to residual hyperopia.The issue was observed during post-operative visit.Blurry vision was also reported secondary to hyperopia and the patient decided on glasses or 10c exchange.Visual acuity pre-operative: 20/20 with correction and visual acuity post-operative: 20/20 with correction 20/40 without correction.Patient outcome: +1.00 +0.75 x172.There were no medical/surgical interventions required and no delay was reported.No further information was provided.
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient had residual hyperopia, seeing 60/20 on day one (1) after implant, complaining of blurry vision.Post-op day one (1), the patient was seeing 20/25.The account was unable to clarify what they meant when initially reported "patient decided on glasses or 10c exchange", and stated that they believe that the patient was just trying to decide between glasses to correct the issue or to proceed with the lens exchange which the patient decided to proceed with the lens exchange.Another lens, model dib00 with +20.0 diopter was used as the replacement lens.It was confirmed that there was no patient injury.That patient's race & ethnicity was reported to be white, non-hispanic.The following fields were updated accordingly: section a5: ethnicity: not hispanic.Section a5: race: white.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: jan 29, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.